Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


VL is down but T-Cells Down too
Dec 21, 2002

I just started my first treatment regimen one month ago -Ziagen/Epivir/Sustiva. It has been very good for me -almost no side effects. I just got my first labs at 4 weeks and they were mixed. VL=165 and tcells=154. Before starting treatment, my VL=94,000 and Tcells=195. My doctor says the VL drop is great and expects even better test results in 4 weeks. But why are tcells dropping? He tells me this is not that rare and he expects they will level off and or go up by my next test. Do you agree? should I be concerned at this point? (everything else on chem-screen was normal)

Response from Dr. Young

Thanks for your question.

It's clear that the regimen that you're taking has done a great job in reducing your viral load. This fact has very strong and good predictions for the future success of the regimen.

As for the CD4 cell counts, I really don't look too hard at the CD4s at the first month, since I don't expect to see large changes. Indeed, I'd encourage you to examine the CD4 cell percentages-- it's quite possible that the percentages have remained the same or might even have gone up. This is another way of stating that CD4 absolute levels can change an awful amount from day to day, or even hour to hour. Any single test on CD4 cells must take this into account.

Hope this helps, keep up the good work with adherence. -BY



Previous
What should I take?
Next
Should I start treatment now?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement